MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. P CORD; PATIENT CORD

OLYMPUS MEDICAL SYSTEMS CORP. P CORD; PATIENT CORD
Model Number MAJ-814
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
It was reported that after removing the neutral electrode, a defect was found on the patient's left thigh measuring 1 to 1.5 cm.The following day, the size of the defect was 4 cm.During the entire procedure, the neutral electrode was lit "green." the defect was discovered after completion of a therapeutic total laparoscopic hysterectomy.After checking by the technician, damage to the cable was detected.The hospital follows this process during a procedure: first, they attach the electrode to the patient, then connect the cable, and finally, insert the cable into the generator.The cable was replaced.The customer further clarified that the patient sustained a second to third degree burn, which was treated with alugen and sterile dressing.A surgeon was called for consultation, and the wound was treated according to the recommendation.The duration of treatment could not be determined at this time.Any sequelae also could not be determined, but reportedly, a scar may remain.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields b5, d1, d2, d3, d4, d8, d9, g1, g4, and h3.The device was evaluated by olympus, and the reported malfunction was confirmed.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported burn occurred due to the high-frequency current that flowed to the patient could not be collected properly, resulting in the current concentrating on the electrode portion of the counter electrode plate that is in contact with the living body.Furthermore, investigation results indicated that the wires inside the device were short-circuited, and the scalpel mistakenly recognized that it was connected to the patient even though the counter plate was not connected.Although the root cause of the short between the wires could not be identified, it is possible that the short was caused by degraded internal parts based on the period of use.However, the specific root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the patient was not in contact with any metal objects during the procedure.However, the patient was laying on a grounded operating table that included additional metal components.The patient's left thigh was not hairy and the pad remained attached throughout the procedure.The settings on the generator were set according to olympus and no alarm sounded.The patient did not have any metal implants and no additional burns were found on the patient.Furthermore, it was reported the customer has been using olympus cables for 3-5 years.
 
Event or Problem Description
It was reported that a non-olympus neutral electrode was used.The customer has been using the subject device for 3 to 5 years.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct b5, d10, and the facility registration number.The facility registration number is 3002808148.

Brand Name
P CORD
Common Device Name
PATIENT CORD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
GM  192-8507
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20411692
Report Number9610773-2024-02490
Device Sequence Number15449550
Product Code GEI
UDI-Device Identifier04953170078361
UDI-Public04953170078361
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K021852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer04/02/2025
09/30/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date04/24/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUTRAL ELECTRODE BY FIAB; UNKNOWN NEUTRAL ELECTRODE; WB91051W/15076W140001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight108 KG